Alert archive / Oklahoma / Special Weather Statements in 2011
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 4, 2011, 6:49 PM CDT for Latimer County, Oklahoma. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2011, 6:49 PM CDT (23:49 UTC)
- Expired
- Aug 4, 2011, 7:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Tulsa, OK
County Latimer County, OK
The radar
The Western Arkansas radar (KSRX), 98 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 7:05 PM CDT | TSTM WND DMG | Wilburton, OK | VERY STRONG WINDS FLIPPED AN AIRPLANE AT THE LOCAL AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1101 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 1766 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
727
WWUS84 KTSA 042349
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
649 PM CDT THU AUG 4 2011
OKZ075-050015-
LATIMER OK-
649 PM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL LATIMER
AT 649 PM CDT...A STRONG THUNDERSTORM WAS CENTERED 4 MILES WEST OF
WILBURTON...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WILBURTON...DAMON AND ROBBERS CAVE
STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH...AND VERY HEAVY RAIN. RESIDENTS IN THESE AREAS
SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.
LAT...LON 3502 9537 3497 9522 3483 9531 3487 9547
TIME...MOT...LOC 2349Z 209DEG 8KT 3492 9535
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 4, 6:39 PM CDT, 10 minutes earlier.
Area forecast discussion, Aug 4, 6:39 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
639 PM CDT THU AUG 4 2011
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
ISOLATED TSRA PRIMARILY IN SOUTHEAST OK AND WEST CENTRAL
AR THROUGH 06Z. TAF SITE FSM CLOSEST TO ISOLATED THUNDER
BUT NOT CARRIED IN TAF SINCE CONVECTION EXPECTED TO STAY
JUST SOUTH. OTHERWISE VFR CONDITIONS THROUGH THE PERIOD.
&&
.PREV DISCUSSION... /ISSUED 344 PM CDT THU AUG 4 2011/
DISCUSSION...
CONCERNING THE ONGOING HEAT...MAYBE SOME LIGHT AT THE END OF THE
TUNNEL BY THE MIDDLE OF NEXT WEEK AS COLD FRONT/PRECIPITATION
CHANCES INCREASE. FRONTAL BOUNDARY/OUTFLOW THAT PUSHED THROUGH
MUCH OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS MORNING HAS
LOWERED TEMPERATURES SOMEWHAT. ISOLATED THUNDERSTORMS WILL REMAIN
POSSIBLE NEAR BOUNDARY ACROSS SOUTHEAST OKLAHOMA WHERE ENHANCED CU
FIELD REMAINS. ALSO A CHANCE THAT SOME ADDITIONAL THUNDERSTORM
DEVELOPMENT WILL BE POSSIBLE FURTHER NORTH ACROSS NORTHEAST
OKLAHOMA THIS EVENING INTO THE OVERNIGHT HOURS AS LOW LEVEL JET
BEGINS TO INCREASE. NAM SOLUTION MAY BE OVERDONE WITH PRECIPITATION
IN THIS AREA BUT WILL AT LEAST CARRY LOW CHANCE POPS.
UPPER HIGH WILL CONTINUE TO SLOWLY WEAKEN/RETROGRADE WEST INTO THE
WEEKEND...WHICH COULD ALLOW FOR AFTERNOON SHOWERS/THUNDERSTORMS
TO DEVELOP EACH AFTERNOON. AS NORTHWEST FLOW DEVELOPS ALOFT...
POTENTIAL INCREASES FOR MCS DEVELOPMENT DURING THE OVERNIGHT HOURS
THAT COULD IMPACT FAR NORTHEAST OKLAHOMA/NORTHWEST ARKANSAS EARLY
NEXT. OF COURSE...SIGNIFICANT UNCERTAINTIES WILL REMAIN CONCERNING
TIMING/TRACK OF ANY MCS POTENTIAL THAT FAR INTO THE EXTENDED
PERIODS...BUT COULD HAVE A MAJOR IMPACT ON TEMPERATURES. BOTH THE
ECMWF AND GFS PUSH COLD FRONT INTO THE AREA DURING THE TUE-THU
TIME FRAME WITH PRECIPITATION CHANCES INCREASING. THIS WOULD ALSO
PROVIDE SOME MUCH NEEDED RELIEF FROM THE ONGOING HEAT WAVE/DROUGHT
CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 79 104 80 107 / 30 10 10 20
FSM 79 105 79 109 / 30 20 10 10
MLC 80 109 80 110 / 20 10 10 10
BVO 74 102 76 105 / 30 20 20 20
FYV 75 101 73 100 / 30 20 10 10
BYV 74 96 73 100 / 30 20 10 10
MKO 79 105 78 108 / 30 10 10 20
MIO 77 101 75 104 / 30 30 20 20
F10 79 108 80 109 / 20 10 10 10
HHW 80 108 79 107 / 20 0 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM SATURDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
EXCESSIVE HEAT WATCH FROM 7 PM SATURDAY TO 9 PM MONDAY FOR
OKZ049-OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-
OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-
OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
OKZ076.
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM SATURDAY FOR ARZ001-ARZ002-
ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
EXCESSIVE HEAT WATCH FROM 7 PM SATURDAY TO 9 PM MONDAY FOR
ARZ001-ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...02
LONG TERM....02
AVIATION...21Hazardous weather outlook, Aug 4, 5:07 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
507 PM CDT THU AUG 4 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 PM CDT THU AUG 4 2011
...DANGEROUS HEAT EXPECTED THROUGH THE WEEKEND...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DANGEROUS HEAT.
RISK...CRITICAL.
AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...ELEVATED.
AREA...SOUTHWEST OF A TULSA TO FORT SMITH LINE.
ONSET...ONGOING.
DISCUSSION...
HOT TEMPERATURES WILL MODERATE SLOWLY TONIGHT WITH HEAT INDICES
REMAINING ABOVE 90 UNTIL AFTER MIDNIGHT IN MANY AREAS. LOWS WILL
ONLY FALL TO BETWEEN 75 AND 80 BY MORNING...BUT HIGHER IN THE CITIES.
INSTABILITY FROM THE HIGH TEMPERATURES WILL RESULT IN A LIMITED
RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE MAIN THREAT WILL BE
SEVERE WIND GUSTS. THE THREAT WILL DIMINISH AFTER MIDNIGHT.
ONGOING DROUGHT CONDITIONS...WARM TEMPERATURES WILL KEEP RELATIVE
HUMIDITIES LOW WELL INTO THE NIGHT. ALTHOUGH WINDS ARE NOT STRONG...
THE THREAT OF WILD FIRES WILL CONTINUE INTO THE NIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
THE HEAT WILL HOLD ON INTO NEXT WEEK. AFTERNOON HEAT INDICES WILL
CONTINUE IN THE 105 TO 115 DEGREE RANGE THROUGH EARLY NEXT WEEK.
A STRONGER FRONT BY MIDWEEK WILL SHOULD REDUCE HIGH TEMPERATURES...
WITH HEAT INDICES ON THE DECLINE IN THE 100 TO 110 RANGE.
LINGERING CHANCES FOR THUNDERSTORMS EXTEND INTO FRIDAY ALONG THE
DECAYING FRONTAL ZONE ACROSS NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS. ANOTHER FRONT WILL PUSH DOWN INTO THE REGION AND STALL
OUT BY SUNDAY AFTERNOON AND WILL BRING A CHANCE FOR THUNDERSTORMS
WITH IT. A STRONGER FRONT WILL ARRIVE AROUND MIDWEEK AS THE UPPER
RIDGE FINALLY BREAKS DOWN AND SHIFTS WEST.
ONGOING DROUGHT CONDITIONS AND A LACK OF WIDESPREAD RAINFALL WILL
RESULT IN A LIMITED TO ELEVATED FIRE DANGER THREAT INTO THE MIDDLE
OF NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Aug 4, 4:43 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
443 PM CDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST NELAGONEY 36.63N 96.24W
08/03/2011 E60.00 MPH OSAGE OK PUBLIC
55-65 MPH WINDS. SOME TREE DAMAGE.
0644 PM TSTM WND DMG 6 NNE NELAGONEY 36.71N 96.20W
08/03/2011 OSAGE OK PUBLIC
SEVERAL LARGE TREES BLOWN DOWN AT ENTRANCE TO WOOLAROC.
OTHER TREE DAMAGE AROUND AREA. DAMAGE TO SEVERAL SHEDS.
REPORTED BY GROUNDS MANAGER.
0645 PM TSTM WND DMG OKESA 36.71N 96.13W
08/03/2011 OSAGE OK PUBLIC
NUMEROUS LARGE LIMBS BROKEN IN TOWN.
0410 AM TSTM WND DMG 3 E FORT SMITH 35.39N 94.35W
08/04/2011 CRAWFORD AR NEWSPAPER
WIND DAMAGE REPORTED IN RIVERCREST AREA. BROKEN TREE
LIMBS. BOAT DOCK OVERTURNED ONTO THE SHORE. TIME
APPROXIMATE.
&&
SAASpecial weather statement, Aug 4, 5:08 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
508 PM CDT THU AUG 4 2011
OKZ076-042230-
LE FLORE OK-
508 PM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE
AT 507 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF OCTAVIA...MOVING SOUTHEAST AT LESS THAN 5 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...OCTAVIA AND BIG CEDAR.
THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN
CASE THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3451 9473 3458 9478 3465 9472 3466 9462
3460 9455 3452 9456 3450 9463 3450 9467
TIME...MOT...LOC 2207Z 330DEG 3KT 3456 9466Local storm report, Aug 4, 5:41 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
541 PM CDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 5 N OCTAVIA 34.60N 94.70W
08/04/2011 E1.75 INCH LE FLORE OK PUBLIC
A LOT OF HAIL. VERY WINDY.
&&
SAASpecial weather statement, Aug 4, 6:07 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
607 PM CDT THU AUG 4 2011
OKZ075-076-042345-
LATIMER OK-LE FLORE OK-
607 PM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE AND EASTERN LATIMER
AT 604 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED OVER
SOUTHERN LE FLORE COUNTY AND FAR EASTERN LATIMER COUNTY...DRIFTING
NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...BENGAL...BIG CEDAR...MUSE...WHITESBORO...
TALIHINA...HODGEN...SUMMERFIELD...HEAVENER...TALIMENA STATE
PARK...LAKE WISTER STATE PARK AND HEAVENER RUNESTONE STATE PARK.
ANY OF THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND
WIND GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT
IN CASE THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3454 9447 3460 9493 3462 9495 3468 9494
3468 9499 3485 9515 3499 9481 3487 9446
TIME...MOT...LOC 2304Z 217DEG 6KT 3473 9485Special weather statement, Aug 4, 6:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
649 PM CDT THU AUG 4 2011
OKZ075-050015-
LATIMER OK-
649 PM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL LATIMER
AT 649 PM CDT...A STRONG THUNDERSTORM WAS CENTERED 4 MILES WEST OF
WILBURTON...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WILBURTON...DAMON AND ROBBERS CAVE
STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH...AND VERY HEAVY RAIN. RESIDENTS IN THESE AREAS
SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.
LAT...LON 3502 9537 3497 9522 3483 9531 3487 9547
TIME...MOT...LOC 2349Z 209DEG 8KT 3492 9535The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:03 PM CDT | Special Weather Statement | TSA | Washington | 27 min |
| Aug 3, 7:07 PM CDT | Special Weather Statement | TSA | Pushmataha | 23 min |
| Aug 3, 7:42 PM CDT | Special Weather Statement | TSA | Haskell | 33 min |
| Aug 3, 9:25 PM CDT | Special Weather Statement | TSA | McIntosh | 35 min |
| Aug 4, 12:32 AM CDT | Special Weather Statement | TSA | Washington | 28 min |
| Aug 4, 12:56 AM CDT | Special Weather Statement | TSA | Nowata | 34 min |
| Aug 4, 1:36 AM CDT | Special Weather Statement | TSA | Nowata | 24 min |
| Aug 4, 1:40 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 12 min |
| Aug 4, 1:53 AM CDT | Special Weather Statement | TSA | Nowata | 37 min |
| Aug 4, 5:08 PM CDT | Special Weather Statement | TSA | LeFlore | 22 min |
| Aug 4, 5:13 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 32 min |
| Aug 4, 5:45 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 30 min |
| Aug 4, 6:07 PM CDT | Special Weather Statement | TSA | LeFlore | 38 min |
| Aug 4, 6:59 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 36 min |
| Aug 4, 4:45 AM CDT | Special Weather Statement | TSA | Franklin, Sebastian | 30 min |
Nearby
Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.